View Full Version : Odd feeling lately for first hour after second dose of XR


namaste11
02-16-17, 12:34 PM
I've been on the same doses for quite a while Adderall xr 30mg taken when as soon as I get up, then 5 hours later another 30XR, then 5 hours later a 20XR. It works well, no tolerance etc.

(I had genetic testing done a few years ago to prove that I'm a fast metabolizer, so this is considered a very "normal" dose for me and my Psychiatrist)

Lately I have some odd symptoms for the first hour after I take my second XR dose. I cant tell if certain factors are triggering them, or if I've just become more sensitive to what happens in my body during that first hour that the XR takes to "settle" and "kick in". I had a crazy hormonal hell ride last year due to my PCOS and Hashimoto's, and although I'm doing better now, I think I'm much more paranoid about "how my body is feeling" from hour to hour because of everything that happened last year.

I'm curious to know if others who take adderall XR, especially those who take more than one dose per day, experince some odd physical feelings during the first hour after taking it? It's very odd because once that hour is over I feel fine, focused etc so its really hard to pinpoint if there really IS anything going on!

sarahsweets
02-16-17, 01:31 PM
Well what are the odd feelings or symptoms?

namaste11
02-16-17, 01:39 PM
Haha whoops!

On a few occasions I feel this odd sense like I'm falling forward, or backwards. It's subtle and I would not say its a "dizzy" feeling at all...its like my body gets displaced in space. It's so odd.

Then there's a few moments where I get really, really tired. Like a few minutes max. Then that feeling fades, but for those few minutes I feel like I want to lay down and take a nap!

Both these things dont happen very forcefully, but on some days when I'm really trying to tune in and pay attention I get worried about why it's happening....Part of me wonders if Adderall XR might be taking a toll on my nervous system and that I should consider changing to dex spansules?

I just hate dealing with med switches. I've heard both pros and cons of moving from Adderall XR to Dexedrine so I'm still torn if that's the best next move.

dvdnvwls
02-16-17, 05:27 PM
Can you describe the actual feelings you're getting?

namaste11
02-17-17, 06:25 AM
Yes, I did in my second post:

On a few occasions I feel this odd sense like I'm falling forward, or backwards. It's subtle and I would not say its a "dizzy" feeling at all...its like my body gets displaced in space. It's so odd.

Then there's a few moments where I get really, really tired. Like a few minutes max. Then that feeling fades, but for those few minutes I feel like I want to lay down and take a nap!

C15H25N3O
02-17-17, 06:52 AM
I had exactly the same feeling on Ritalin sometimes and had a fear to fall on my nose.
It lasts like a minute or so, right? The meds effect is not continous and it is maybe
percepted as a kind of a semi-blackout. As it also can hit someone with becoming
extremly tired for some moments I always thought it could be due to overstimulation
but then I experienced the same some months ago on Vyvanse adding pantoprazol for
my reflux and experienced the same symptoms but stronger. Both, amphetamines and
protonpumpinhibitors are metabolized on livers enzyme p450 CYP2D6 and those inter-
actions are a competition about it. The release of this enzyme is ordered by the pancreas.

You write you had some PCOS and hashimoto treatment and you were checked for fast
metabolizing some years ago. Mind your hormon treatment changed something in your
body, your metabolism. You should think about the dosages while you got used to them
and you built up a healthy tolerance to the med. Your tolerance has a malfunction from
time to time.

You could ask for a "stress test" at the endocrinologist which usually means he injects
some substances and makes multiple blood screenings in a single appointment to find
out what is going on.

Personally I think if we were talking about Aspirin and it had weird effects I would stop
it but it is about ADHD and we experienced the meds work great what sticks us to hope.
Hopefully not a fatal hope.

Postulate
02-17-17, 09:49 AM
I think if you would do a sleep ECG, your ECG would show you're not sleeping very well. Are you sure you can reach stage 4 deep sleep with 20 mg XR in your system? Lack of balance is often a symptom of insomnia. Also keep in mind that while you're dreaming, your brain doesn't rest. In my case, my last dose is at 8pm, and that's because I do subtle, extra-curriculum activities until 12:30am, and most people would consider 8pm as really late to take a dose. Yours peaks midnight.

Also keep in mind that it's not good to lay down horizontally while you're pumping because all that blood is rushed to your head and can cause problems. I usually lie down to sleep when I lose interest in what I'm doing and get tired, proof that the dose wore off.

namaste11
02-17-17, 12:29 PM
Postulate I sleep REALLY well. My last dose of 20XR is taken at 2:30/3pm and is totally out of my system by 8pm at the latest. I usually fall asleep by 9 or 9:30pm. Also what do you mean by: "Also keep in mind that it's not good to lay down horizontally while you're pumping" Pumping what?

C15H25N3O I agree with everything you wrote. I'm going to get a lot of hormones tested and see if there are any clues there....also yes, these things last less than a minute when they happen - which is why I sometimes think maybe I made it up?

dvdnvwls
02-17-17, 03:31 PM
You wouldn't make up something weird like that. But what causes it isn't clear yet.

Could it be that your second dose is a little too soon after the first one, causing a short period of too much medication? Your first dose can feel completely worn off when in fact it isn't.

namaste11
02-17-17, 05:40 PM
I think thats probably the most logical conclusion. Ill try waiting another 30-45 mn to take it and see if that resolves these issues!

Postulate
02-17-17, 06:00 PM
If it's not lack of sleep then I have no idea. Amphetamines should not make you dizzy. I would probe the dizziness with 60 push-ups when it occurs to see what happens. Never heard of this.

namaste11
02-18-17, 07:30 AM
Me either. I'm starting to think there's something else going on. Thanks for your thoughts!

sarahsweets
02-19-17, 06:25 AM
I do believe it has to do with your other hormone issues. I have a growth on my adrenal gland and it causes all kinds of hormone fluxes.